Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Mar 3, 2013, 7:31 PM MST for 8 counties in Nebraska. It took effect at Mar 4, 2013, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2013, 7:31 PM MST (02:31 UTC)
- In effect from
- Mar 4, 2013, 11:00 AM MST
- Expired
- Mar 4, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3116 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS75 KCYS 040231 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 731 PM MST SUN MAR 3 2013 ...STRONG WINDS WILL IMPACT MUCH OF THE REGION THROUGH MONDAY AFTERNOON... .LOW PRESSURE TRACKING ACROSS MONTANA WILL COMBINE WITH HIGH PRESSURE OVER SOUTHWEST WYOMING TO PRODUCE STRONG WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING THROUGH MONDAY MORNING AND THEN ACROSS THE WESTERN NEBRASKA PANHANDLE FROM LATE MONDAY MORNING THROUGH THE AFTERNOON. WINDS WILL WEAKEN WEST OF THE LARAMIE RANGE ON MONDAY AFTERNOON AND OVER THE PLAINS MONDAY EVENING. WYZ102-040345- /O.CAN.KCYS.HW.A.0011.130304T1900Z-130305T0300Z/ NIOBRARA COUNTY- INCLUDING THE CITY OF...LUSK 731 PM MST SUN MAR 3 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED ON MONDAY. $$ WYZ106-110-116-117-041200- /O.CON.KCYS.HW.W.0014.000000T0000Z-130304T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 731 PM MST SUN MAR 3 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST MONDAY. * TIMING...THROUGH 9 AM MONDAY. * WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG INTERSTATE 25 FROM CHUGWATER TO WHEATLAND...AND INTERSTATE 80 BETWEEN CHEYENNE AND THE SUMMIT AS WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5 1 1 OR AT WWW.WYOROAD.INFO. && $$ NEZ002-003-019>021-054-055-095-096-041200- /O.UPG.KCYS.HW.A.0011.130304T1900Z-130305T0300Z/ /O.NEW.KCYS.WI.Y.0003.130304T1800Z-130305T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 731 PM MST SUN MAR 3 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...11 AM MONDAY MORNING THROUGH 8 PM MONDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ACROSS THE WESTERN NEBRASKA PANHANDLE. MOTORISTS SENSITIVE TO THESE STRONG WINDS WILL WANT TO DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAMSKI
3 follow-up statements
696 WWUS75 KCYS 040941 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 241 AM MST MON MAR 4 2013 ...STRONG WINDS WILL IMPACT MUCH OF THE REGION THROUGH MONDAY AFTERNOON... .LOW PRESSURE TRACKING ACROSS MONTANA WILL COMBINE WITH HIGH PRESSURE OVER SOUTHWEST WYOMING TO PRODUCE STRONG WINDS ACROSS THE NEBRASKA PANHANDLE FROM LATE THIS MORNING THROUGH THE AFTERNOON. WINDS WILL WEAKEN WEST OF THE LARAMIE RANGE THIS MORNING AND OVER THE PLAINS MONDAY EVENING. WYZ106-110-116-117-041045- /O.CAN.KCYS.HW.W.0014.000000T0000Z-130304T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 241 AM MST MON MAR 4 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. LATEST WIND OBSERVATIONS IN THE WARNED AREA ARE SHOWING DECREASING WIND SPEEDS. THESE WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND WARNING CRITERIA. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED EARLY. $$ NEZ002-003-019>021-054-055-095-096-050000- /O.CON.KCYS.WI.Y.0003.130304T1800Z-130305T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 241 AM MST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...11 AM MONDAY MORNING THROUGH 8 PM MONDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ACROSS THE WESTERN NEBRASKA PANHANDLE. MOTORISTS SENSITIVE TO THESE STRONG WINDS WILL WANT TO DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
868 WWUS75 KCYS 042059 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MST MON MAR 4 2013 ...STRONG WINDS WILL CONTINUE OVER MUCH OF THE REGION INTO THIS EVENING... .STRONG WINDS AROUND A LOW PRESSURE AREA TRACKING ACROSS NORTH DAKOTA WILL CONTINUE TO BLOW ACROSS MUCH OF THE NEBRASKA PANHANDLE INTO THIS EVENING BEFORE EASING. THE STRONGEST WINDS SHOULD OCCUR OVER THE NORTHERN PORTION OF THE NEBRASKA PANHANDLE CLOSER TO THE LOW PRESSURE AREA. NEZ002-003-019>021-054-055-095-096-050300- /O.CON.KCYS.WI.Y.0003.000000T0000Z-130305T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 159 PM MST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...UNTIL 8 PM MONDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ACROSS THE WESTERN NEBRASKA PANHANDLE. MOTORISTS SENSITIVE TO THESE STRONG WINDS WILL WANT TO DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RE
606 WWUS75 KCYS 050300 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MST MON MAR 4 2013 NEZ002-003-019>021-054-055-095-096-050400- /O.EXP.KCYS.WI.Y.0003.000000T0000Z-130305T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 800 PM MST MON MAR 4 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. NORTHWEST WINDS HAVE STEADILY DECREASED THROUGH THE EARLY EVENING HOURS AND WILL CONTINUE TO DO SO TONIGHT. THEREFORE...WILL LET THE ADVISORY EXPIRE ON TIME. STILL COULD SEE WINDS GUSTING 25 TO 35 MPH ACROSS THE EASTERN PANHANDLE COUNTIES THROUGH MIDNIGHT BEFORE THEY DIMINISH THROUGH THE MORNING. $$ RJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 3, 2:34 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Mar 3, 2:34 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MST SUN MAR 3 2013
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
COMPACT SHORTWAVE EVIDENT ON SATELLITE PIX SPINNING NR THE
ALBERTA/MONTANA BORDER EARLY THIS AFTERNOON. THE WIND AND MOUNTAIN
SNOW IMPACT FROM THIS FTR WAS THE MAIN FOCUS AT LEAST DURING THE
FIRST FEW PERIODS OF THE FORECAST. SFC ANALYSIS AT 19Z SHOWED
PRESSURE FALLS AHEAD OF THE AFOREMENTIONED SHORTWAVE...WITH SFC
LOW BEGINNING TO FORM WITHIN THE LEE-SIDE PRESSURE FALLS OVER SE
MONTANA/NE WYOMING. ITS ASSOCIATED COLD FRONT WAS JUST ON THE
DOORSTEP OF BILLINGS AS OF 19Z. DESPITE 12MB OF KCAG-KCPR
GRADIENT...THE PREFRONTAL ENVIRONMENT HAS BEEN MARGINALLY
SUPPORTIVE OF THE HIGH WIND CRITERIA ACROSS THE SOUTHEAST WYOMING
WIND CORRIDOR THUS FAR. A FEW PLACES HAVE TOUCHED 58 MPH ON THE
GUST SIDE ALONG WITH SPORADIC 40 MPH SUSTAINED IN THE WARNED AREA.
TOO MARGINAL TO MAKE ANY CHANGES TO THE HIGH WIND WARNING...EXCEPT
FOR SHORTENING IT TO 15Z ON MONDAY. THIS WILL ACCOUNT FOR ANY
PREFRONTAL GUSTS ALONG WITH GUSTS WITH THE FRONT. SPEAKING
OF...THE COLD FRONT WILL MOVE FROM NORTH TO SOUTH ACROSS THE CWA
BETWEEN 8 PM AND 2 AM. WINDS WILL TURN NORTH/NORTHWESTERLY AND
BECOME GUSTY. SFC FORCING ALONG WITH FAVORABLE OROGRAPHICS WILL
FAVOR THE SNOWY/SIERRA MADRE RANGE FOR A QUICK SHOT OF
ACCUMULATING SNOW THROUGH THE TONIGHT PERIOD. STILL LOOKS LIKE
GENERALLY 6 TO 10 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER
AMOUNTS ALONG WEST FACING SLOPES. LATEST SNOTEL DATA SHOWS ONE TO
TWO TENTHS OVER THE PAST FEW HOURS AND EXPECT TO SEE THIS TREND
CONTINUE TONIGHT. THE ONE CHANGE THAT WAS MADE WAS TO SHORTEN THE
ADVISORY BY 6 HOURS...ENDING NOW AT 6 AM MONDAY. IT LOOKS LIKE THE
BEST FORCING HAS CLEARED SOUTH OF THE AREA BY THAT TIME. OUTSIDE
OF A ROGUE SHOWER...EXPECT VERY LITTLE IF ANY PRECIPITATION
CHANCES ASSOCIATED WITH THIS FRONT EAST OF THE LARAMIE RANGE. THE
DOWNSLOPE COMPONENT WILL PROVE TOO STRONG TO OVERCOME.
ON MONDAY...THE POST FRONTAL AIR MASS WILL BE MUCH COOLER AND WHEN
COMBINED WITH THE GUSTY NORTHWEST WINDS WILL MAKE FOR A BLUSTERY
DAY. THE EASTERN PLAINS WILL SEE THE BRUNT OF THE NORTHWEST WINDS
ON MONDAY...WITH THE STRONGEST OVER FAR EAST CENTRAL WYOMING AND
THE WESTERN NEBRASKA PANHANDLE. SUBSIDING AIR BEHIND THE FRONT AND
MID-LEVEL TROUGH AXIS WILL COMBINE WITH 3-HOURLY PRESSURE RISES OF
2-5 MB TO SET THE STAGE FOR THE POSSIBILITY OF A HIGH WIND EVENT.
BUFR SOUNDINGS SHOW A DEEP MIXED LAYER WITH 45 TO 50 KNOTS AT ITS
TOP BY LATE MONDAY AFTERNOON. THIS EVENT WILL BE DEPENDENT UPON
JUST HOW DEEP THE BOUNDARY LAYER CAN MIX. WITH TRENDS
CONTINUING...HAVE OPTED TO HOIST A HIGH WIND WATCH FOR THE WRN
NEBRASKA PANHANDLE AND NIOBRARA COUNTY FOR MONDAY AFTERNOON AND
EARLY EVENING WHERE GUSTS TO 60 MPH WILL BE A POSSIBILITY. WINDS
WILL DECREASE CONSIDERABLY WITH LOSS OF MIXING MONDAY EVENING.
TEMPERATURES WILL TURN SHARPLY COLDER ON MONDAY AS THE COLD AIR MASS
SETTLES IN. H7 TEMPERATURES WILL FALL FROM AROUND -1C AT SUNSET
TONIGHT TO AROUND -16C BY THE SAME TIME ON MONDAY. SO EXPECT HIGH
TEMPERATURES TO BE REACHED DURING THE MORNING HOURS FOR SOME AREAS
AND FALLING THROUGH THE REST OF THE DAY.
ON TUESDAY...AN UPPER RIDGE WILL AMPLIFY ACROSS THE INTERMOUNTAIN
WEST PRODUCING DRY CONDITIONS AND MODERATING TEMPERATURES BACK
INTO THE 30S WEST AND 40S EAST.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
MAINLY DRY AND MILD WEATHER EXPECTED OVER THE CWA WEDS AND
THURSDAY AS SW FLOW ALOFT RESIDES OVER THE REGION AHEAD OF DIGGING
UPPER SYSTEM ALONG THE WEST COAST. WEATHER CHANGES BEGIN FRIDAY AS
SFC COLD FRONT DROPS SOUTH OUT FROM CANADA BRINGING INITIAL COOL
DOWN TO MUCH OF THE CWA. OVERRUNNING SETS UP AS WELL WITH SW FLOW
ATOP A DEVELOPING SFC UPSLOPE FLOW. THIS SHOULD COMBINE WITH WEAK
IMPULSES EJECTING OVER THE AREA TO PRODUCE AT LEAST WIDELY SCTD
RAIN/SNOW SHOWERS OVER PARTS OF THE CWA. QUITE COMPLICATED
FORECAST FOR THE WEEKEND AS TRACK OF SYSTEM WILL BE CRITICAL.
ECMWF EJECTS THIS SYSTEM ENE ACROSS THE 4 CORNERS AREA AND
COLORADO SAT AND SAT NIGHT...AND SLOWLY INTO THE CENTRAL PLAINS
SUNDAY. THIS IS A QUITE FAVORABLE TRACK AND SPEED FOR DECENT PCPN
FOR THE CWA. GFS IS FASTER AND MAINTAINS A MORE EASTERLY TRACK AND
CLEARS OUT THE AREA BY SUNDAY. GFS DOES TEND TO BE TOO QUICK WITH
THESE SW CUTOFF SO WILL FAVOR THE SLOWER ECMWF. HAVE BUMPED UP
POPS ESPECIALLY OVER SE PARTS OF THE CWA ON SAT AND SUNDAY. COULD
BE QUITE SIGNIFICANT. OTHERWISE COOL FOR THE WEEKEND AND WENT
BELOW GUIDANCE AS THEY APPEAR TOO WARM GIVEN THE EXPECTED
SCENARIO.
&&
.AVIATION...00Z TAF ISSUANCE...
MOIST WESTERLY UPPER FLOW WILL CONTINUE OVER THE AREA THROUGH
TONIGHT CREATING SCT-BKN HIGH CIGS ACRS MOST TERMINALS. STILL
COULD BE A PERIOD OF MVFR CIGS VCTY KRWL INTO THIS EVENING. GUSTY
WESTERLY TO NWLY WINDS WILL CONTINUE THROUGH MONDAY...WITH QUITE
WINDY CONDITIONS DEVELOPING BY EARLY MONDAY AFTN OVER THE PLAINS.
SFC COLD FRONT WILL SWEEP ACROSS THE AREA LATER THIS EVENING.
&&
.FIRE WEATHER...
STRONG WINDS ARE EXPECTED OVER MOST OF SOUTHEAST WYOMING AND
WESTERN NEBRASKA TONIGHT AND MONDAY AS A STRONG COLD FRONT PUSHES
ACROSS THE REGION. THESE WINDS WILL BECOME MORE WIDESPREAD ON
MONDAY AFTER THE FRONT PUSHES ACROSS THE AREA. DOWNSLOPE WINDS
WILL RESULT IN DRYING CONDITIONS ESPECIALLY ACROSS THE EASTERN
PLAINS...WHERE MINIMUM HUMIDITIES WILL LOWER INTO THE 20S FOR
MONDAY AND TUESDAY AFTERNOON.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 AM MONDAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
WINTER WEATHER ADVISORY UNTIL 6 AM MONDAY FOR WYZ112-WYZ114.
HIGH WIND WATCH FROM NOON MONDAY TO 8 PM MONDAY FOR WYZ102.
NE...HIGH WIND WATCH FROM NOON MONDAY TO 8 PM MONDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...REHazardous weather outlook, Mar 3, 2:46 PM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 246 PM MST SUN MAR 3 2013 WYZ101>119-042200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 246 PM MST SUN MAR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH TONIGHT. WIND GUSTS UP TO 65 MPH CAN BE EXPECTED. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR ARLINGTON...ELK MOUNTAIN...VEDAUWOO...AND BORDEAUX. IN ADDITION...SNOW WILL FALL WEST OF THE LARAMIE RANGE AS WELL AS ACROSS EAST CENTRAL WYOMING THROUGH TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SIERRA MADRE AND SNOWY RANGES THIS THROUGH TONIGHT WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS WILL DEVELOP EAST OF THE LARAMIE RANGE LATE SUNDAY NIGHT AND MONDAY BEHIND A COLD FRONT. FOR LOCATIONS ABOVE 5000 FEET...WIND GUSTS OF 50 TO 60 MPH CAN BE EXPECTED ON MONDAY. THE STRONGEST OF WHICH WILL BE ACROSS NIOBRARA COUNTY WHERE A HIGH WIND WATCH IS IN EFFECT MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-042200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 246 PM MST SUN MAR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WEST TO NORTHWEST WINDS WILL OCCUR MONDAY BEHIND A STRONG COLD FRONT. WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT FOR ALL OF THE WESTERN NEBRASKA PANHANDLE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Mar 3, 3:04 PM MST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MST SUN MAR 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/03/2013 M60 MPH PLATTE WY DEPT OF HIGHWAYS
0230 PM NON-TSTM WND GST 10 ESE CRYSTAL LAKE RES 41.08N 105.04W
03/03/2013 M58 MPH LARAMIE WY MESONET
THIS IS EMKAY UP226
&&
DDEALSpecial weather statement, Mar 3, 3:13 PM MST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MST SUN MAR 3 2013 WYZ107-118-040100- EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...CHEYENNE 313 PM MST SUN MAR 3 2013 ...GUSTY WINDS TO CONTINUE ALONG THE INTERSTATE 25 CORRIDOR THROUGH THE EVENING... WEST WINDS OF 30 TO 35 WITH GUSTS OF 45 TO 55 MPH WILL OCCUR ALONG THE INTERSTATE 25 CORRIDOR THROUGH THE EVENING. MOTORISTS TRAVELING IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED TO ENCOUNTER THESE STRONG AND GUSTY CROSSWINDS ALONG INTERSTATE 25 AND ADJACENT HIGHWAYS. A HIGH WIND WARNING IS IN EFFECT FOR SOUTHWEST PLATTE COUNTY NEAR THE BORDEAUX EXIT THROUGH EARLY MONDAY MORNING. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. HAHN
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.